Get Your Dog Care Questions Answered by Experts ASAP
I am sorry to hear about your puppy. What strength of Advil was it?
Would a neighbor have any peroxide?
Or do you have any syrup of Ipecac?
yes we got some peroxide
Then if she got this in the last hour or so, give her a teaspoon of peroxide in milk or ice cream, to try to get her to vomit the pill.
It usually works in 5 to 10 minutes.
ok we will try this now
She got about 40 milligrams per kilogram of body weight.
At that dose, you could see vomiting, diarrhea, nausea, anorexia, gastric ulceration, and abdominal pain.
This drug can cause kidney damage, but usually at doses much higher, over 175 mg per kilogram.
what should we do to follow up? will she need some blood work done to make sure she will be ok?
If she does not vomit the pill up, you could take her to a vet clinic to have activated charcoal administered. That will help absorb any in the intestines and prevent it being absorbed by the body.
Otherswise, she may have vomiting, and diarrhea, and may need supplemental fluids to prevent dehydration.
From what I am reading, it should not be enough to damage her kidneys, but blood tests would tell you for sure if there was any kidney damage.
The dose that causes vomiting, etc. is 25 to 125 mg per kg, and she got the low end of that, at 40 mg per kg.
she's starting to look ill. I think she is going to vomit
I hope you see the pill in the vomit!
Let me know.
ok my daughter is with Bee now.
Anything so far?
Well, if not, she fortunately did not get a fatal, or kidney damaging dose.
You could try the peroxide one more time, but I would not do it more than that.
Otherwise watch her for her appetite, vomiting and diarrhea.
ok so should we try one more time or do you think she will be ok?
If she vomits a lot from the Advil, famotidine (Pepcid) might help, at 1/4 of a 10 mg pill twice daily might help. Better would be a stomach protecting medication called sucralfate, but that would require a vet visit because it is a prescription medication.
I would try to keep her well hydrated, lots of fluids: water, broth, Pedialyte. No food until you see if she is going to vomit from the Advil.
oh she threw up
Taking her to a vet for supplemental fluids ( IV or under the skin) would be a good idea.
I don't see the pill tho
Then it may have already passed out of the stomach.
I would not repeat the peroxide then.
Push fluids, and if she vomits a lot I would have her taken to your vet for fluids and an injection for vomiting. She may or may not get that sick. She may have vomited up some dissolved Advil.
Is there anything else I can help with, or answer?
no I think we can handle it from here. thank you so much
I hope she does OK; the first 12 hours will be the worst.
You are welcome.
If she does not vomit in a few hours, giving her food might help absorb it from the intestines. But don't feed her if she is vomiting.
She has been doing great. She has been back to her old self. Thank you so much.